Flash Flood, Cameron
- When
- July 16, 6:23 AM CST to 8:30 AM CST
- Where
- Cameron County, 0.93 mi NW of San Benito
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 26.140, -97.640
Minor street flooding was reported by law enforcment in San Benito.
The upper level low pressure system over South Texas triggered showers and thunderstorms. The additional rainfall over saturated ground produced localized flooding of streets and low lying areas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BRO wrote it up.
The upper level low pressure system over South Texas triggered showers and thunderstorms. The additional rainfall over saturated ground produced localized flooding of streets and low lying areas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Jul 16, 1:35 AM CST, 4 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 235 AM CDT MON JUL 16 2007 .DISCUSSION...THREE TO FOUR INCHES OF RAIN WERE RECEIVED IN A SHORT PERIOD OF TIME IN NE STARR AND ALL OF BROOKS COUNTIES. THIS MCS HAS NOW DISSIPATED. BRO REACHED 94 DEG F SUN...WITH A LOW OF 79. HRL 94/78 AND MFE 97/79...IN A SE SFC FLOW OF 15 TO 25 MPH. THE MCS THAT ENCROACHED OUR NRN COUNTIES LAST NIGHT IS JUST A PRECURSOR TO HVY RAINS FCST FOR LATER TDY AND TUE...POSSIBLY EXTENDING INTO THE WEEKEND. THE MECHANICS FOR HVY RAIN PRODUCTION ARE A COMBINATION OF A POSITIVELY TILTED UPPER LEVEL TROF EXTENDING FROM ERN TX INTO OUR REGION...AND AN EASTERLY WAVE MVG EAST TO WEST JUST SOUTH OF OUR REGION. THE LATEST GFS MDL...WHICH INITIALIZED BEST WITH LAST NIGHTS MCS INTENSITY AND LOCATION...SPINS OUT A VIGOROUS UPPER LOW AT THE BASE OF THIS COASTAL UPPER TROF BY 18Z TDY. IF THIS SCENARIO HAPPENS...VIGOROUS PVA WILL BE AVAILABLE FOR THE LIFTING PROCESS OF AN ATM THAT IS PROGD TO CONTAIN 2.50 INCHES OF PWATS AND -3 SI VALUES...SKEWING TOWARD A HVY RAFL EVENT WITH STRONG TSTM DEVELOPMENT. FM 1244 AM TDY...SPC NOTED THIS FOR LOCATIONS IN OUR VICINITY...THOUGH BUOYANCY WILL BE LIMITED BY THE VAST CLOUD/PCPN SHIELD...LOW-LEVEL WIND FIELDS VCNTY THE SFC LOW WILL EXHIBIT WEAK LOW-LEVEL TURNING. THUS...WHILE PROBABILITIES WILL BE LOW...IT IS POSSIBLE THAT A STRONGER TSTM MAY PRODUCE A BRIEF WEAK TORNADO. THIS ANALYSIS BY SPC WAS MAINLY FOR FL/LA AREAS...BUT SIMILAR CONDITIONS COULD BE EXPERIENCED HERE IN DEEP S TX...ESPECIALLY IF THE GFS UPPER LOW FORMS OVRHD THIS PM. THE MAIN THREAT UNDER THIS SYNOPTIC SITUATION WILL BE FLOODING RAINS THIS WEEK...AS PWATS IN THE 2.25 INCH RANGE ARE FCST NOW THRU SUN. && .MARINE...BUOY020 REPORTED SE WINDS 10 TO 12 KTS AND SEAS AT 3.3 FT. MODERATE WINDS AND SEAS WILL CONTINUE OVER THE LOWER TEXAS COASTAL WATERS THROUGH THE MIDDLE OF THE WEEK. AN UPPER LEVEL LOW ALONG THE DEEP SOUTH TEXAS COASTLINE WILL INCREASE THE CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH THE MIDDLE OF THE WEEK. HIGH PRESSURE WILL BUILD INTO THE AREA BY THE END OF THE WEEK CAUSING A DRIER AND MORE STABLE AIRMASS. && .AVIATION...VFR CIGS WILL PREVAIL THROUGH THE FCST WITH LIKELY SHRA/TSRA CREATING TEMPO MVFR TO IFR CONDITIONS. WINDS WILL BE LIGHT TO MODERATE FROM THE SOUTHEAST THROUGH TUESDAY MORNING. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 89 78 87 78 / 60 60 60 40 BROWNSVILLE 91 76 89 76 / 60 60 60 40 HARLINGEN 91 75 90 76 / 60 60 60 40 MCALLEN 92 75 92 75 / 60 60 60 40 RIO GRANDE CITY 95 75 93 75 / 40 40 60 40 SOUTH PADRE ISLAND 89 78 87 79 / 60 60 60 40 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR TXZ248>257. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO SYNOPTIC/GRIDS...LEAD METEOROLOGIST PHILO 58 MESO/MARINE/AVIATION...LEAD METEOROLOGIST FLATT 65
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 500 AM CDT MON JUL 16 2007 TXZ248>257-171100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 500 AM CDT MON JUL 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF THE RIO GRANDE VALLEY THROUGH TONIGHT...AS AN UPPER LEVEL LOW PRESSURE SYSTEM DEVELOPS OVER OUR REGION. THIS FEATURE...IN CONJUNCTION WITH COPIOUS AMOUNTS OF MOISTURE IN THE ATMOSPHERE...WILL INDUCE THUNDERSTORM DEVELOPMENT WITH HEAVY RAINFALL BY THIS AFTERNOON...AND THESE HEAVY RAINS WILL LIKELY CONTINUE THOUGH THE EVENING. IF YOU ENCOUNTER WATERS OF UNKNOWN DEPTH WHILE DRIVING...TURN AROUND...DONT DROWN. ALSO...FACTOR IN THE LIKELIHOOD OF PONDED ROADWAYS WHILE DRIVING AND SLOW DOWN. ALWAYS DRIVING DEFENSIVELY DURING HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AN UPPER LEVEL LOW WILL REMAIN ALOFT FOR TUESDAY AND WEDNESDAY ...ALONG WITH TROPICAL MOISTURE MOVING NORTH OUT OF THE BAY OF CAMPECHE. THIS COMBINATION OF FACTORS WILL INCREASE THE THREAT OF LOCALLY HEAVY RAINS ACROSS MOST OF DEEP SOUTH TEXAS THROUGHOUT THE UPCOMING WEEK. ALONG WITH THE HEAVY RAIN POTENTIAL...ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER OUR REGION TUESDAY AND WEDNESDAY...WITH A TROPICAL AIRMASS AND THE CHANCE FOR HEAVY RAINS CONTINUING THROUGH SUNDAY. ALSO...A MODERATE RISK OF RIP CURRENTS IS POSSIBLE EACH DAY AT LOCAL BEACHES WITH MARINE WARNING POSSIBLE AS STRONG THUNDERSTORMS MOVE OVER OUR GULF WATERS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH WEDNESDAY...AND POSSIBLY BEYOND THIS PERIOD. PHILO
The Brownsville radar (KBRO), 33 km away, was scanning. The volume nearest the first event began at 12:21 UTC.
2 flash flood, 1 tornado, 1 flood. Local standard time, as filed.
Minor street flooding was reported by law enforcment in San Benito.
Intense thunderstorms in McAllen produced a tornado between 7 and 7:30 AM along with torrential rainfall and widespread street flooding.
Storm damage was observed from the vicinity of 23rd street and Expressway 83 in McAllen...oriented northeastward toward the intersection of 16th and Business 83 in McAllen. Two uprooted hardwood trees were observed. Substantial structural damage was observed to an automobile shop near 23rd and Expressway 83 and to a lumber retailer on Bicentennial Road between Expressway 83 and Business 83. At least one power pole was toppled.
A large three sided canopy type roof and gabled roofing material at the lumber yard was either knocked over or ripped off with the concrete anchors ripped from the asphalt. This material was scattered in many directions into adjoining lots or across Bicentennial Avenue. It is estimated that one of the concrete anchors was tossed a distance of 50 feet.
A decorative light pole and street sign was also observed to be completed bent in the general vicinity in a manner consistent with tornado type winds. Roofing materials were twisted around adjacent palm trees. Materials underneath the roofing and canopy, lumber and plywood, were displaced.|
State RLO in McAllen reports widespread street flooding in McAllen and Edinberg.
Hidalgo County sheriffs office reports flood water up to hoods of cars on Highway 281 north of FM 490. Flood water over FM 2812 1.25 miles east of Doolittle Road. The water depth unknown.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyThe tornado archive for Texas, 2007Warnings in Texas, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47275, 48137, 47276, 47278.